Article Text

PDF

Anticonvulsant-induced dyskinesias: a comparison with dyskinesias induced by neuroleptics.
  1. D Chadwick,
  2. E H Reynolds,
  3. C D Marsden

    Abstract

    Anticonvulsants cause dyskinesias more commonly than has been appreciated. Diphenylhydantoin (DPH), carbamazepine, primidone, and phenobarbitone may cause asterixis. DPH, but not other anticonvulsants, may cause orofacial dyskinesias, limb chorea, and dystonia in intoxicated patients. These dyskinesias are similar to those caused by neuroleptic drugs and may be related to dopamine antagonistic properties possessed by DPH.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.